Nebraska, 2025High Wind in Nebraska, November 24, 2025
November 24, 2025 · NWS CYS · 1 event in 1 county or zone
Two high wind events occurred simultaneously, one in the typical wind prones then another in the Nebraska Panhandle due to a strong system and low-level jet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two high wind events occurred simultaneously, one in the typical wind prones then another in the Nebraska Panhandle due to a strong system and low-level jet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 24, 10:35 PM MST, 6 minutes earlier. Its key messages:
- A High Wind Warning remains in effect for the typical wind- prone regions of southeast Wyoming through early Tuesday morning.
- A High Wind Watch has been upgraded to a High Wind Warning for the northern counties across the Nebraska Panhandle from 8PM tonight through 2PM tomorrow.
- A strong cold front will bring a slight chance of light snow this evening into tonight for our northern counties of our CWA in Wyoming followed by wind chills in the teens and 20s on Tuesday.
- The probability of an arctic cold front is increasing for next weekend which will usher in very cold temperatures and accumulating snowfall.
Area forecast discussion, Nov 24, 10:35 PM MST, 6 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1035 PM MST Mon Nov 24 2025
.KEY MESSAGES...
- A High Wind Warning remains in effect for the typical wind-
prone regions of southeast Wyoming through early Tuesday
morning.
- A High Wind Watch has been upgraded to a High Wind Warning
for the northern counties across the Nebraska Panhandle from
8PM tonight through 2PM tomorrow.
- A strong cold front will bring a slight chance of light snow
this evening into tonight for our northern counties of our
CWA in Wyoming followed by wind chills in the teens and 20s on
Tuesday.
- The probability of an arctic cold front is increasing for
next weekend which will usher in very cold temperatures and
accumulating snowfall.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 321 PM MST Mon Nov 24 2025
Strong winds will spread east across the CWA along with increased
chances of precipitation, albeit very slim, for our northern
counties through the afternoon hours. All this is due to an upper-
level trough that dives southeast towards our CWA today into tonight
and off to our east by tomorrow afternoon. A shortwave aloft along
with a vorticity maxima will clip our northern counties, Converse
and Niobrara, increasing the threat of precipitation.
Initially, any precipitation that falls should be rain and then
transition to mainly snow this evening as a surface cold front
pushes through, dropping temperatures. If your wondering if this
will produce substantial snowfall, in short, no. Any snow that
falls, accumulations will be meager, primarily less than an inch
for the aforementioned counties above. Winds across our known
wind prone areas along I-25 and I-80 will be the main weather
threat going into Tuesday. Why, lets take a look at the mid-
levels where a stout 700mb jet sets up across the Laramie Range
with winds up to 65 knots. These stronger winds will mix down
towards the surface due to negative Omega fields (GFS),
resulting in surface winds that may gust up to 70 mph. As such,
there are High Winds Warnings in place for the typical wind-
prone areas across southeast Wyoming.
As this trough continues its southeasterly track, a 700mb low
strengthens over South Dakota tonight into Tuesday morning.
This coupled with a 850mb jet and negative Omega fields (GFS)
will help mix down the winds at 850mb to the surface across the
Nebraska Panhandle. Expect winds to gust up to 60 mph for Sioux,
Dawes, and Box Butte counties. Hence, the upgrade from the High
Wind Watch that was issued earlier today to a warning through
21Z Tuesday. As this upper-level low ejects off to our east,
winds will shift to the northwest and usher in widespread
colder temperatures, of which will be the coldest so far this
season. Expect temperatures to plummet tonight with lows
bottoming out in the teens west of I-25 and 20s east of the
corridor. Temperatures will remain cooler for Tuesday as highs
will struggle to reach the 30s across the CWA with lows taking
another nose dive for the overnight hours, expect a cold
Wednesday morning as you go outside with temps in the teens for
many locations.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 321 PM MST Mon Nov 24 2025
Long term will be active thanks to a quick moving shortwave
trough during the mid-week timeframe that will bring some gusty
winds and light mountain precipitation, but the real story is
this weekend when a deep trough in the Western US will
absolutely plummet temperatures with widespread highs below
freezing and overnight lows into the single digits to end
November and bring in the start of winter in December.
To start the long term, we'll be under northwesterly flow aloft
from a ridge over the Western US that will shift over the region
through Friday. Wednesday should start off a bit blustery due to
a weak shortwave aloft passing along the periphery of the CWA,
and we may even see near to high winds for the Arlington wind
prone region, but outside of this we should stay just outside of
high wind criteria for the majority of our area. A few mountain
or high terrain snow showers may also occur thanks to this
system, but with flow upslope over the western side of the
region and moisture on the low side, this should only produce a
few light amounts early on before moving out of the region.
Moving into the remainder of the week, benign conditions are
expected under ridging through early Friday.
But moving into the weekend, we'll see a noteworthy pattern
change as models indicate a shortwave should move across on
Friday, followed by a very deep trough overtaking the Western US
into Saturday with a cold airmass accompanying this system as
we move into the last couple of days of the month. There's still
some variation on the strength and exact placement of this
system with ensemble clusters showing a few variations of this
feature, but all in agreement on the trough taking over the
West, leading to high confidence in the pattern change but
low to moderate confidence in the exact outcome for our area.
What we expect currently is multiple waves of precipitation with
temperatures cold enough to produce widespread snow beginning
as early as Friday morning and continuing through the start of
next week before moisture finally exits. With the uncertainty
currently expected, getting amounts pinpointed this far out is
difficult at best, but current estimates would place several
inches for all of our zones by Monday morning. Meanwhile
widespread temperatures at or below freezing will begin Friday
afternoon/evening and last through early next week as well, with
the coldest day expected on Sunday as widespread highs in the
20's with a few 30's possible and lows into Monday morning
almost widespread single digits. As mentioned though there
remains a bit of uncertainty, and the NBM is showing a spread in
Cheyenne for example of around 17 degrees for our afternoon
high Sunday, indicating we could be as "warm" as 29 degrees or
as cold as 12 for the day! But no matter where we land, this
will be the coldest we've seen for the year, so everyone should
be prepared for winter to make itself known as we move into the
post-holiday timeframe.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1035 PM MST Mon Nov 24 2025
A Pacific upper level trough and associated cold front will slide
southeast across the region. Very little to no precipitation is
expected, but very windy conditions are expected tonight and into
Tuesday morning for all terminals.
HAZARDS/WEATHER TRENDS: VFR will prevail tonight for all terminals.
Windy conditions will be the main impact to Aviation through 21z
Tuesday. Expect gusts up to 40 knots to possibly 45 knots for all
terminals. Winds will shift into the northwesterly after 06z and by
09z. Winds are not expected to subside until late Tuesday into
Tuesday evening.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until midnight MST tonight for WYZ106.
High Wind Warning until 5 AM MST Tuesday for WYZ110-116-117.
NE...High Wind Warning from 8 PM this evening to 2 PM MST Tuesday
for NEZ002-003-095-096.
&&
SHORT TERM...RZ
LONG TERM...CG
AVIATION...TJTHazardous weather outlook, Nov 24, 3:21 PM MST, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
321 PM MST Mon Nov 24 2025
NEZ019>021-054-055-WYZ101>105-107>109-111>115-118-119-252230-
Scotts Bluff County-Banner County-Morrill County-Kimball County-
Cheyenne County-Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
Central Laramie County-East Laramie County-
321 PM MST Mon Nov 24 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- A strong cold front will bring a chance of a few light snow
showers tonight followed by cooler temperatures with daytime
wind chills in the teens and 20s for Tuesday.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
- The probability of an arctic cold front is increasing for next
weekend, bringing chances of accumulating snowfall and very cold
temperatures.
.Spotter information statement...
Spotter activation will not be needed.
WYZ106-110-116-117-252230-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
321 PM MST Mon Nov 24 2025
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- A High Wind Warning remains in effect for the typical wind-
prone regions of southeast Wyoming through early tomorrow
morning.
- A strong cold front will bring a slight chance for a few light
snow showers tonight followed by cooler temperatures on Tuesday
with daytime wind chills in the teens and 20s.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
- The probability of an arctic cold front is increasing for next
weekend, brining very cold temperatures and chances of
accumulating snowfall.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-003-095-096-252230-
Dawes County-Box Butte County-Northern Sioux County-
Southern Sioux County-
321 PM MST Mon Nov 24 2025
This hazardous weather outlook is for portions of panhandle
Nebraska.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- A High Wind Watch has been upgraded to a High Wind Warning for
northern portions of the Nebraska Panhandle from 8PM tonight
through 2PM tomorrow.
- A strong cold front will bring a slight chance for a few light
snow showers tonight followed by cooler temperatures on Tuesday
with daytime wind chills in the teens and 20s.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
- The probability of an arctic cold front is increasing for next
weekend, brining very cold temperatures and chances of
accumulating snowfall.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Local storm report, Nov 24, 6:00 PM MST, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
600 PM MST Mon Nov 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Non-Tstm Wnd Gst 7 ESE Arlington 41.55N 106.09W
11/24/2025 M61 MPH Carbon WY Mesonet
WYDOT Sensor at Cooper Cove.
&&
TTLocal storm report, Nov 24, 6:58 PM MST, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
658 PM MST Mon Nov 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Non-Tstm Wnd Gst 2 E Arlington 41.59N 106.18W
11/24/2025 M58 MPH Carbon WY Mesonet
WYDOT Sensor at Arlington East. Sustained
winds of 39 to 43 MPH.
0626 PM Non-Tstm Wnd Gst 7 ESE Arlington 41.55N 106.09W
11/24/2025 M65 MPH Carbon WY Mesonet
WYDOT sensor at Cooper Cove.
0602 PM Non-Tstm Wnd Gst 11 SE Arlington 41.50N 106.05W
11/24/2025 M62 MPH Albany WY Mesonet
WYDOT Sensor at Strouss Hill.
&&Local storm report, Nov 24, 7:38 PM MST, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
738 PM MST Mon Nov 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Non-Tstm Wnd Gst 1 SSE Bordeaux 41.93N 104.94W
11/24/2025 M64 MPH Platte WY Mesonet
WYDOT sensor at Bordeaux. Sustained winds of
50 MPH.
&&
TTLocal storm report, Nov 24, 9:00 PM MST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
900 PM MST Mon Nov 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM Non-Tstm Wnd Gst 1 SSE Bordeaux 41.93N 104.94W
11/24/2025 M68 MPH Platte WY Mesonet
Mesonet station KBRX 1.4 S Bordeaux (WYDOT).
0752 PM Non-Tstm Wnd Gst 7 ESE Arlington 41.55N 106.09W
11/24/2025 M69 MPH Carbon WY Mesonet
WYDOT Sensor at Cooper Cove.
0842 PM Non-Tstm Wnd Gst 2 WNW Buford 41.13N 105.34W
11/24/2025 M62 MPH Albany WY Mesonet
WYDOT Sensor at Lone Tree.
0845 PM Non-Tstm Wnd Gst 2 WNW Buford 41.12N 105.34W
11/24/2025 M61 MPH Albany WY Mesonet
Mesonet station UR535 Sherws.
&&Local storm report, Nov 24, 10:04 PM MST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1004 PM MST Mon Nov 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM Non-Tstm Wnd Gst Pumpkin Vine 41.05N 105.47W
11/24/2025 M59 MPH Albany WY Mesonet
Mesonet station KPUM Pumpkin Vine (WYDOT).
&&
TTLocal storm report, Nov 24, 10:18 PM MST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1018 PM MST Mon Nov 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM Non-Tstm Wnd Gst Vedauwoo 41.16N 105.40W
11/24/2025 M59 MPH Albany WY Mesonet
WYDOT sensor at Vedauwoo.
&&
TTHigh Wind, Dawes
- When
- November 24, 10:41 PM MST
- Where
- Dawes forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The Chadron ASOS at the Chadron Airport (KCDR) 5 miles west of Chadron reported a wind gust of 59 mph at 10:41pm on November 24th.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, November 24, 2025EF2 · 2 events
- Flash Flooding and Hail in Texas, November 24, 20251.75 in hail · 11 events
- Heavy Snow and Damaging Winds in Montana, November 24 to 25, 202556 kt wind · 10 events
- Flash Flooding and Damaging Wind in Louisiana, November 24, 202552 kt wind · 6 events
- Flash Flooding and Damaging Wind in Texas, November 24, 202552 kt wind · 5 events
- High Wind in Montana, November 24 to 25, 202558 kt wind · 4 events
- High Wind in Wyoming, November 24 to 25, 202558 kt wind · 3 events
- Dense Fog in Indiana, November 24, 20252 events
- Heavy Snow and Winter Weather in Montana, November 24 to 25, 20252 events
- Heavy Snow in Alaska, November 24, 20251 event
- Winter Weather in Montana, November 24, 20251 event
- Tornado in Oklahoma, November 24, 2025EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297926.